Alert archive / Massachusetts / Small Craft Advisories in 2011
Small Craft Advisory 74, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at May 28, 2011, 4:21 PM EDT. It took effect at May 29, 2011, 4:00 AM EDT. It was in force for 22 min.
The area
The counties it named.
The facts
- Issued
- May 28, 2011, 4:21 PM EDT (20:21 UTC)
- In effect from
- May 29, 2011, 4:00 AM EDT
- Expired
- May 29, 2011, 4:22 AM EDT
- In force
- 22 min
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
959 WHUS71 KBOX 282021 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 421 PM EDT SAT MAY 28 2011 ANZ250-290430- /O.NEW.KBOX.SC.Y.0074.110529T0300Z-110530T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 421 PM EDT SAT MAY 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT SUNDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS TO 25 KT DURING THE DAY SUNDAY. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DOODY
2 follow-up statements
931 WHUS71 KBOX 290208 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1008 PM EDT SAT MAY 28 2011 ANZ250-291015- /O.EXT.KBOX.SC.Y.0074.110529T0800Z-110530T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1008 PM EDT SAT MAY 28 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 8 PM EDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 AM TO 8 PM EDT SUNDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS TO 25 KT DURING THE DAY SUNDAY. SEAS BUILDING TO 3 TO 5 OVERNIGHT AND POSSIBLY UP TO 6 FEET ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
199 WHUS71 KBOX 290822 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 422 AM EDT SUN MAY 29 2011 ANZ250-291630- /O.CAN.KBOX.SC.Y.0074.000000T0000Z-110530T0000Z/ /O.NEW.KBOX.SW.Y.0025.110529T1600Z-110530T1000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 422 AM EDT SUN MAY 29 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM NOON TODAY TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EDT MONDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ254-291630- /O.NEW.KBOX.SW.Y.0025.110529T1600Z-110530T1000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 422 AM EDT SUN MAY 29 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM NOON TODAY TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EDT MONDAY. * SEAS...BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 28, 4:20 PM EDT, 1 minute earlier.
Area forecast discussion, May 28, 4:20 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
420 PM EDT SAT MAY 28 2011
.SYNOPSIS...
UNSEASONABLY WARM AND HUMID WEATHER WILL CONTINUE THROUGH THURSDAY
OF NEXT WEEK. THE MAJORITY OF THE TIME WILL BE DRY...BUT A FEW
SHOWERS/THUNDERSTORMS WILL BE POSSIBLE AT TIMES WITH THE BEST
CHANCES MEMORIAL DAY AND WED AFTERNOON/EVENING/S. A RETURN TO MORE
SEASONABLE TEMPERATURES ARE EXPECTED BEHIND A COLD FRONT NEXT
FRI/SAT.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
BACKDOOR COLD FRONT BEGINNING A SLOW TREK N AS A WARM FRONT ATTM.
THIS IS PRIMARILY AS RIDGING TO THE SW BEGINS TO BUILD N AND INTO
SNE. LOW TOP CONVECTION HAS FIRED FIRST ALONG SEA BREEZE FRONT
THEN BEGAN TO LIFT N WITH THE WARM FRONT. DRY AIR MOVING IN TO THE
S AND SW HAS ALL BUT WIPED OUT CONVECTION FILLING IN TO THE S...SO
EXPECT THAT AS THE CONVECTION MOVES OUT OF SRN NH THAT THERE WILL
BE LITTLE BEHIND IT TO TAKE ITS PLACE.
WHILE THE AIR IS DRY AT MID LVLS...THE FLOW S OF THE EXITING WARM
FRONT IS STILL SLY AND ADVECTING HIGH DWPT LLVL AIR. EXPECT THAT
CLEAR SKIES WILL GIVE WAY TO STRATUS AND FOG DEVELOPMENT AGAIN
TONIGHT. THE BEST CHANCE FOR DENSE FOG WILL BE ALONG THE S COAST
OF RI AND MASS...CAPE COD AND THE ISLANDS WHERE VISIBILITIES WILL
LIKELY DROP TO A QUARTER MILE OR LESS TIMES. THIS HIGH DWPT AIR
AND STRATUS WILL ALSO LIMIT RAD COOLING WITH A BLEND OF MET AND
MAV SUGGESTING GENERALLY LOWER 60S REGIONWIDE. THIS BLEND SEEMED
REASONABLE SO WILL USE IT FOR MINS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
TOMORROW...
DRY AIR CONTINUES TO FILL IN THE MID LVLS IN RESPONSE TO
SUBSIDENCE FROM RIDGE BUILDING OVER SNE. THIS INCREASED SUBSIDENCE
WILL ALSO YIELD INCREASED MID LVL TEMPS. AS A RESULT SUSPECT THAT
SUN WILL BE A MOSTLY DRY DAY WITH LAPSE RATES DROPPING TO 5C ALOFT
AND OVERALL CAPE VALUES DECREASING IN COMPARISON TO PREVIOUS DAYS.
WILL LOWER POPS TO SLIGHT CHANCE ACROSS ONLY WRN PORTIONS OF THE
FA FOR MUCH OF THE DAY. CAN NOT RULE OUT A SPOT SHOWER OR TSTM IN
THE W...BUT FOR THE MOST PART THE INCREASED RIDGING WILL ACT AS A
CAP TO ANY CONVECTIVE POTENTIAL.
THE DAY WILL LIKELY START COOL WITH LINGERING STRATUS OVER SERN
PORTIONS OF THE CWA...BUT THE INCREASED DRY ENTRAINMENT WILL
LIKELY GIVE RISE TO MOSTLY CLEAR SKIES BY LATE MORNING. H85 TEMPS
RANGE FROM 13C TO AROUND 16C AND MIXING WILL LIKELY REACH THIS
LEVEL. AS SUCH...EXPECT TEMPS SHOULD REACH INTO THE LOW 80S FOR
ANOTHER DAY. NRN REGIONS LEFT COOL TODAY BY THE LINGERING FRONT
WILL BE WELL WITHIN THE SLY FLOW SUN...SO WARMER TEMPS ARE LIKELY
OVER THESE REGIONS AS WELL.
SUN NIGHT...
A SHORTWAVE APPROACHING FROM SRN CANADA WILL BEGIN TO PUSH INTO
THE BUILDING RIDGE OVER NE. AS THE SFC HIGH SHIFTS TO THE
ATLANTIC...WINDS WILL BEGIN TO SHIFT TO A MORE SW DIRECTION AS THE
SFC COLD FRONT ASSOCIATED WITH THE WAVE APPROACHES OVERNIGHT. THIS
WILL CREATE MORE OF A LAND BREEZE WITH LESS MARINE INFLUENCE...SO
NOT EXPECTING AS MUCH FOG AND STRATUS DEVELOPMENT OVERNIGHT SAVE
FOR EXTREME S COAST...CAPE AND ISLANDS. IN ANY CASE NOT EXPECTING
OVERNIGHT MINS TO DROP OFF MUCH AS CLOUD DEBRIS FROM THE
APPROACHING FRONT WILL CAP ANY RAD COOLING POTENTIAL AND SW FLOW
WILL CONTINUE TO ADVECT WARM AND HIGH DWPT AIR.
TIMING OF THE FRONT IS STILL SOMEWHAT IN QUESTION. GFS LIKELY TOO
FAST AS THE ORIENTATION OF THE FRONT PARALLELS FLOW ALOFT. NAM AND
ECMWF ARE SLOWER...SUGGESTING PRE FRONTAL TROF MAY JUST REACH NRN
DOORSTEP BY 12Z MON MORNING...AND GIVEN THE PARALLEL
ORIENTATION...WILL FAVOR THIS SLOWER SOLN. WILL HAVE TO MONITOR
LATEST MODEL TRENDS AS INSTABILITY INCREASES INTO THE DAY MON AS
THE DRY AIR MOVES E WITH THE EXITING HIGH PRES. TIMING OF THE TROF
WILL HAVE SIGNIFICANT IMPACT ON CONVECTIVE POTENTIAL OVERNIGHT SUN
NIGHT INTO MON.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGHLIGHTS...
*UNSEASONABLY WARM WEATHER CONTINUES THROUGH NEXT THU
*BEST CHANCE OF SCT SHOWERS/STORMS MEMORIAL DAY AND WED AFT/EVE
*MORE SEASONABLE TEMPERATURES LIKELY TO ARRIVE BY NEXT FRI/SAT
DETAILS...
MEMORIAL DAY...
A WARM AND HUMID DAY IS ON TAP FOR THE REGION AS A WEAK COLD FRONT
WORKS THROUGH THE REGION. WESTERLY FLOW/COMPRESSIONAL WARMING AHEAD
OF THE FRONT ALONG WITH PARTIAL SUNSHINE SHOULD ALLOW HIGHS TO SOAR
WELL UP INTO THE 80S...TO POSSIBLY SOME LOWER 90S AWAY FROM THE
IMMEDIATE COAST. THE EXACT HIGH TEMPERATURES WILL BE DETERMINED BY THE
AMOUNT OF SUNSHINE AND TIMING OF ANY POTENTIAL PRECIPITATION.
DEWPOINTS SHOULD BE MAINLY IN THE 60S SO IT WILL FEEL MUGGY OUTDOORS.
THE MAIN CONCERN AND UNCERTAINTY REVOLVES AROUND THE POTENTIAL FOR
CONVECTION. A FEW ELEVATED SHOWERS/THUNDERSTORMS ARE POSSIBLE IN
THE MORNING BUT THEIR AREAL COVERAGE/DURATION SHOULD BE LIMITED.
THE MAIN CONCERN WILL BE DURING THE AFTERNOON/EARLY EVENING WHEN THE
COLD FRONT INTERACTS WITH A MODERATELY UNSTABLE ATMOSPHERE. SURFACE
BASED CAPES ARE EXPECTED TO BE ON THE ORDER OF 1000 TO 2000 J/KG
WITH MARGINALLY STEEP LAPSE RATES. 0 TO 6 KM SHEAR VALUES ON THE
ORDER OF 25 TO 35 KNOTS ARE MARGINAL BUT ENOUGH TO RESULT IN SOME
ORGANIZED CONVECTION. HOWEVER...THE LIMITING FACTORS WILL BE A SOME
MID LEVEL DRY AIR AND DOWNSLOPE FLOW WHICH COULD CUTOFF THE UPDRAFTS
AND PREVENT MUCH CONVECTION. ALL IN ALL...THE POTENTIAL IS THERE
FOR A FEW STRONG TO SEVERE THUNDERSTORMS IF THE LIMITING FACTORS CAN
BE OVERCOME AND SCATTERED SHOWERS/THUNDERSTORMS ARE ABLE TO
DEVELOP. FOR NOW WILL BE CONTINUING WITH CHANCE POPS...ESPECIALLY
DURING THE AFTERNOON/EARLY EVENING HOURS.
MONDAY NIGHT...
IF ANY SCATTERED CONVECTION IS ABLE TO DEVELOP IT SHOULD COME TO AN
SOMETIME MONDAY EVENING AS THE WEAK COLD FRONT WORKS THROUGH THE
REGION. LOW CLOUDS AND PATCHY FOG WILL DEVELOP OVERNIGHT. LOWS
SHOULD MAINLY BE IN THE 60S.
TUESDAY...
LOW CLOUDS AND MORNING FOG PATCHES SHOULD BURN OFF BY LATE MORNING/EARLY
ACROSS MOST OF THE REGION...ALLOWING FOR PARTIAL SUNSHINE.
ONSHORE FLOW IS EXPECTED ALONG THE COAST WITH WEAK HIGH PRESSURE
OVER THE CANADIAN MARITIMES. THIS SHOULD HOLD HIGH TEMPERATURES IN
THE 70 TO 75 DEGREE DEGREE RANGE ALONG THE COAST. MEANWHILE...850
MB TEMPERATURES AROUND +15C SHOULD ALLOW FOR HIGHS TO CLIMB WELL
INTO THE 80S ACROSS THE INTERIOR.
MAINLY DRY WEATHER IS EXPECTED...BUT WILL INSERT SOME SLIGHT CHANCE
POPS LATE TUESDAY AFTERNOON AND NIGHT. CAN/T RULE OUT A FEW
THUNDERSTORMS LATE IN THE AFTERNOON OR NIGHT WITH INSTABILITY AND
NORTHWEST FLOW ALOFT.
WEDNESDAY...
SOUTHWEST SURFACE WINDS EXPECTED TO RE-DEVELOP ACROSS THE ENTIRE
REGION AHEAD OF ANOTHER COLD FRONT. THIS SHOULD RESULT IN A VERY
WARM AND HUMID DAY AWAY FROM THE SOUTH COAST/CAPE/ISLANDS WITH HIGHS
WELL UP INTO THE 80S...TO NEAR 90. THE MAIN CONCERN WILL BE THE
POTENTIAL FOR CONVECTION AND POSSIBLY SOME SEVERE WEATHER WEDNESDAY
AFTERNOON AND EVENING. STEEP MID LEVEL LAPSE RATES APPEAR TO BE IN
THE CARDS WITH GOOD INSTABILITY/WIND FIELDS. OF COURSE ITS A LONG
WAY OFF SO A LOT CAN CHANGE...BUT IT APPEARS WEDNESDAY MAY HAVE MORE
POTENTIAL FOR SEVERE WEATHER THAN MONDAY. AGAIN...ITS A LONG WAY
OFF BUT CERTAINLY BEARS WATCHING.
THURSDAY THROUGH SATURDAY...
ONE MORE WARM DAY WITH ABOVE NORMAL TEMPERATURES IS LIKELY FOR
THURSDAY...BEFORE MORE SEASONABLE TEMPERATURES LIKELY RETURN FRIDAY
AND SATURDAY BEHIND A COLD FRONT. WE COULD SEE A FEW LINGERING
SHOWERS/THUNDERSTORMS ON THURSDAY IF THE FRONT ENDS UP MOVING
THROUGH SLOWER AS THE ECMWF SUGGESTS. OTHERWISE...ITS A LONG WAY
OFF BUT MAINLY DRY WEATHER WOULD BE EXPECTED THE REST OF THE TIME
WITH JUST THE RISK OF A SPOT SHOWER FRI/SAT AS UPPER TROUGH/COLD
POOL ALOFT SETS UP OVER NEW ENGLAND.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
THIS AFTERNOON...
MEDIUM CONFIDENCE. A COMPLEX MIX OF IFR AND VFR
ACROSS THE TERMINALS WILL PERSIST. THE BEST CHANCE FOR IFR AND MVFR
WILL BE ACROSS THE IMMEDIATE S COAST...CAPE AND ISLANDS AS WELL AS
THE E COAST NEAR MASS BAY. VFR IS EXPECTED OVER MUCH OF THE
INTERIOR. LOW CONFIDENCE THAT SOME OF THE IFR AND MVFR WILL
BRIEFLY LIFT TO VFR.
TONIGHT...
MEDIUM TO HIGH CONFIDENCE THAT AREAS OF VFR WILL DECLINE TO IFR
AND LIFR OVERNIGHT IN ANOTHER ROUND OF STRATUS AND FOG. BEST
CHANCE FOR LIFT ALONG THE S COAST...CAPE AND ISLAND TERMINALS. LOW
CONFIDENCE IN TIMING.
TOMORROW...
MEDIUM CONFIDENCE CONDITIONS IMPROVE MID MORNING FROM IFR AND LIFR
TO MVFR AND THEN VFR ESPECIALLY OVER THE INTERIOR. IFR MAY PERSIST
LONGER OVER CAPE AND ISLANDS. LOW CONFIDENCE IN TIMING OF
IMPROVEMENT.
SUNDAY NIGHT...
CONDITIONS DETERIORATE OVERNIGHT BUT POSSIBLY NOT AS LOW AS IFR
OR LIFR OVER THE INTERIOR WITH WINDS MORE SW THAN S. BEST CHANCE FOR
IFR AND LIFR OVER THE CAPE AND ISLANDS. MEDIUM CONFIDENCE IN
OVERALL TREND...LOW CONFIDENCE IN TIMING OF DETERIORATION.
KBOS TERMINAL...
IFR AND LIFR PERSISTS WITH E WIND. EXPECT TO WINDS TO SHIFT MORE
SLY LATE TODAY AND ALLOW FOR A BRIEF IMPROVEMENT TO VFR BEFORE
DETERIORATION AGAIN OVERNIGHT IN FOG AND STRATUS DEVELOPMENT.
IMPROVEMENT TO VFR EXPECTED DURING THE DAY SUNDAY. MEDIUM
CONFIDENCE IN OVERALL TREND BUT LOW CONFIDENCE IN TIMING.
OUTLOOK...MONDAY THROUGH THURSDAY...
MEDIUM CONFIDENCE. VFR THE MAJORITY OF THE TIME BUT PERIODS OF
MVFR-IFR LIKELY AT TIMES ESPECIALLY DURING THE LATE NIGHT/EARLY-MID MORNING
HOURS IN LOW CLOUDS AND FOG PATCHES. LOWEST CONDITIONS MORE LIKELY
NEAR THE SOUTH COAST/CAPE/ISLANDS WHERE LIFR IS QUITE POSSIBLE. A
FEW SHOWERS/THUNDERSTORMS MAY RESULT IN BRIEF LOCALIZED LOWER
CONDITIONS DURING THE AFTERNOON/EVENING ON MEMORIAL DAY AND
WEDNESDAY.
&&
.MARINE...
TONIGHT...SEAS GRADUALLY INCREASE IN S SWELL AND ARE EXPECTED TO
EXCEED 5 FT THRESHOLD OVER OUTER NRN WATERS ESPECIALLY AFTER
MIDNIGHT. AS A RESULT HAVE ISSUED AN SCA BEGINNING AT 03Z TONIGHT.
TOMORROW...WINDS REMAIN BELOW SCA CRITERIA SAVE FOR EXTREME NRN
WATERS WHICH MAY SEE GUSTS TO 25 KT...SCA ALREADY ISSUED FOR THIS
AREA SO WILL CONTINUE IT THROUGH THE DAY. SEAS CONTINUE TO
INCREASE IN S SWELL AND MAY EXCEED 5 FT ESPECIALLY OVER EXTREME
OUTER WATERS...BUT HAVE LOW CONFIDENCE IT WILL ACTUALLY REACH THIS
VALUE. WILL HOLD OFF ON HEADLINE ATTM...BUT WILL HAVE TO MONITOR
OBSERVATIONS AND MODEL TRENDS DURING THE NEXT 12 TO 24 HOURS.
SUN NIGHT...WINDS SUBSIDE BELOW SCA THRESHOLD BUT SEAS CONTINUE TO
BUILD OUT OF THE SSW. HAVE SLIGHTLY HIGHER CONFIDENCE SWELL WILL
REACH 5 FT PLUS OVER OUTER WATERS BUT TIMING IS UNCERTAIN. SCA FOR
HAZ SEAS MAY BE NEEDED DURING THE OVERNIGHT HOURS IN THE OUTER
WATERS.
OUTLOOK...MONDAY THROUGH THURSDAY...
MEMORIAL DAY...AREAS OF FOG ARE ONCE AGAIN EXPECTED DURING THE
MORNING HOURS...BUT THIS SHOULD BURN OFF BY LATE MORNING OR EARLY
AFTERNOON. PERSISTENT SOUTHWEST FLOW AND LONG FETCH SHOULD YIELD 3
TO 6 FOOT SEAS ACROSS THE SOUTHERN OUTER-WATERS. THIS WILL LIKELY
REQUIRE SCA FOR HAZARDOUS SEAS. WINDS WILL LIKELY REMAIN BELOW SCA
SEAS. A STRONG THUNDERSTORM OR TWO IS POSSIBLE MONDAY AFTERNOON AND
EARLY EVENING.
TUESDAY...
WINDS SHIFT TO THE EAST BEHIND A COLD FRONT...BUT GRADIENT SHOULD BE
WEAK ENOUGH TO KEEP WINDS AND SEAS BELOW SCA THRESHOLDS.
WEDNESDAY...
SOUTHWEST WINDS INCREASE IN THE AFTERNOON AND MAY REACH BETWEEN 20
AND 25 KNOTS AT TIMES...ESPECIALLY NEAR SHORE. MARGINAL 5 TO 6 FOOT
SEAS MAY ALSO DEVELOP ACROSS THE SOUTHERN WATERS LATE WEDNESDAY AND
WEDNESDAY NIGHT WITH PERSISTENT LONG FETCH. THE OTHER CONCERN WILL
BE FOR PERHAPS A FEW STRONG THUNDERSTORMS WEDNESDAY
AFTERNOON/EVENING.
THURSDAY...
LINGERING SCA FOR HAZARDOUS SEAS POSSIBLE ACROSS THE SOUTHERN
OUTER-WATERS ALONG WITH NEAR SHORE WIND GUSTS OF 20 TO 25 KNOTS ARE
POSSIBLE. IF THE FRONT ENDS UP MOVING SLOWER A FEW THUNDERSTORMS
LINGERING CAN NOT BE RULED.
&&
.CLIMATE...
FOR MONDAY MAY 30...RECORD HIGH/RECORD HIGHEST MINIMUM
BOSTON......96 IN 1929 / 72 IN 1929
PROVIDENCE..94 IN 1929 / 69 IN 1931
HARTFORD....93 IN 1987 / 68 IN 1929
WORCESTER...91 IN 1929 / 69 IN 1929
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 8 PM EDT
SUNDAY FOR ANZ250.
&&
SYNOPSIS...FRANK/DOODY
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...FRANK
AVIATION...FRANK/DOODY
MARINE...FRANK/DOODY
CLIMATE...WTBHazardous weather outlook, May 28, 4:16 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 416 AM EDT SAT MAY 28 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-290830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 416 AM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON BOTH MONDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-290830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 416 AM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON MONDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 28, 2:00 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
200 PM EDT SAT MAY 28 2011
MAZ004>006-014-026-NHZ012-281900-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-NORTHERN
WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX
MA-WESTERN ESSEX MA-
200 PM EDT SAT MAY 28 2011
AT 158 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL OVER STOW...OR
ABOUT 11 MILES NORTHWEST OF FRAMINGHAM...MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...HARVARD...LINCOLN...ACTON...
BOXBOROUGH...CONCORD...AYER...LITTLETON...BEDFORD...GROTON...
CARLISLE...WESTFORD...BILLERICA...CHELMSFORD...DUNSTABLE...
LOWELL...TYNGSBORO...TEWKSBURY...DRACUT...NASHUA...HUDSON...
PELHAM...LAWRENCE...METHUEN AND HAVERHILL.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
&&
LAT...LON 4294 7137 4287 7143 4284 7143 4283 7138
4278 7134 4274 7119 4279 7119 4282 7116
4283 7113 4281 7107 4229 7137 4242 7172
4295 7139
DOODYSpecial weather statement, May 28, 2:30 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 230 PM EDT SAT MAY 28 2011 MAZ004-010-011-026-NHZ011-015-281930- CHESHIRE NH-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 230 PM EDT SAT MAY 28 2011 AT 228 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 3 MILES NORTHEAST OF WARE...OR ABOUT 18 MILES SOUTHEAST OF AMHERST...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...NORTH BROOKFIELD...NEW BRAINTREE...HARDWICK...OAKHAM...BARRE...PETERSHAM...HUBBARDSTON... PHILLIPSTON...TEMPLETON...WESTMINSTER...GARDNER...RINDGE... WINCHENDON...FITCHBURG...ASHBY AND ASHBURNHAM. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES AND BALL FIELDS. && LAT...LON 4281 7206 4269 7173 4217 7214 4224 7236 DOODY
Special weather statement, May 28, 3:15 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
315 PM EDT SAT MAY 28 2011
MAZ003-004-026-NHZ011-015-282015-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-NORTHWEST
MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
315 PM EDT SAT MAY 28 2011
AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS
AND FREQUENT LIGHTNING OVER RINDGE...OR ABOUT 4 MILES SOUTH OF
JAFFREY...MOVING NORTH AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...GREENVILLE...FITZWILLIAM...
JAFFREY...SHARON...TEMPLE...TROY...MILFORD...WILTON...SWANZEY...
PETERBOROUGH...MARLBOROUGH...LYNDEBOROUGH...MONT VERNON...DUBLIN...
ROXBURY...HARRISVILLE...GREENFIELD...HANCOCK...NEW BOSTON...
NELSON...FRANCESTOWN...BENNINGTON...SULLIVAN...ANTRIM...WINDSOR...
DEERING...STODDARD...WEARE...MARLOW AND HILLSBOROUGH.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4312 7185 4315 7169 4315 7166 4312 7165
4264 7163 4266 7234 4318 7222 4319 7217
4318 7215 4314 7217 4313 7205 4315 7203
4319 7203 4321 7191
DOODYThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:00 PM EDT | Special Weather Statement | BOX | Middlesex | 60 min |
| May 28, 2:30 PM EDT | Special Weather Statement | BOX | Worcester | 60 min |
Nearby
Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.